Alert archive / Mississippi / River Flood Warnings in 2012
River Flood Warning 36, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Apr 17, 2012, 1:58 PM CDT for Attala County, Holmes County, Mississippi. It took effect at Apr 17, 2012, 11:53 PM CDT. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 1:58 PM CDT (18:58 UTC)
- In effect from
- Apr 17, 2012, 11:53 PM CDT
- Expired
- Apr 20, 2012, 9:36 AM CDT
- In force
- 58 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 93 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
203
WGUS44 KJAN 171858
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
158 PM CDT TUE APR 17 2012
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-190058-
/O.NEW.KJAN.FL.W.0036.120418T0545Z-120421T1225Z/
/WSTM6.1.ER.120418T0545Z.120419T0600Z.120420T2125Z.NO/
158 PM CDT TUE APR 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR
THE BIG BLACK RIVER AT WEST
* FROM LATE TONIGHT TO SATURDAY MORNING.
* AT 12:45 PM TUESDAY THE STAGE WAS 7.8 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT
TONIGHT AND WILL CONTINUE TO RISE TO NEAR 17.0 FEET BY EARLY
THURSDAY MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 7.8 TUE 01 PM 16.1 17.0 15.9 17.0 01 AM 04/19
$$6 follow-up statements
745
WGUS84 KJAN 180108
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
808 PM CDT TUE APR 17 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-190708-
/O.EXT.KJAN.FL.W.0036.120418T0453Z-120421T1140Z/
/WSTM6.1.ER.120418T0453Z.120419T0000Z.120420T2040Z.NO/
808 PM CDT TUE APR 17 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* FROM THIS EVENING TO SATURDAY MORNING.
* AT 7:45 PM TUESDAY THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TONIGHT AND
WILL CONTINUE TO RISE TO NEAR 17.0 FEET BY TOMORROW EVENING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY FRIDAY AFTERNOON.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME WED THU FRI CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.2 TUE 08 PM 16.2 17.0 15.9 17.0 07 PM 04/18
$$989
WGUS84 KJAN 181455
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
955 AM CDT WED APR 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-192055-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120421T1900Z/
/WSTM6.1.ER.120418T1130Z.120419T0600Z.120421T0400Z.NO/
955 AM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SATURDAY AFTERNOON.
* AT 8:45 AM WEDNESDAY THE STAGE WAS 15.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
AFTER MIDNIGHT TONIGHT.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 15.2 WED 09 AM 17.0 16.0 14.6 17.0 01 AM 04/19
$$
MSC089-163-192054-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120420T2100Z/
/BTAM6.1.ER.120418T0900Z.120419T0000Z.120420T0600Z.NO/
955 AM CDT WED APR 18 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL FRIDAY AFTERNOON.
* AT 9:00 AM WEDNESDAY THE STAGE WAS 22.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY THIS
EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
* IMPACT...AT 21.0 FEET...LOCAL FARMERS CONCERNED. MINOR LOW LAND
FLOODING OCCURS ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.5 WED 09 AM 22.7 21.8 21.1 23.0 07 PM 04/18
$$137
WGUS84 KJAN 190108
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
808 PM CDT WED APR 18 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. REMEMBER...TURN AROUND, DON'T DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-200708-
/O.EXT.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1800Z.120422T0600Z.NO/
808 PM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 7:45 PM WEDNESDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
EARLY SUNDAY MORNING.
* IMPACT...AT 17.0 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
LOWLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.2 WED 08 PM 16.9 16.8 15.8 17.0 01 PM 04/19
$$
MSC089-163-200708-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120422T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T1200Z.120422T0000Z.NO/
808 PM CDT WED APR 18 2012
...FLOOD WARNING EXTENDED UNTIL SUNDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SUNDAY MORNING.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 22.8 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY
TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY
EVENING.
* IMPACT...AT 23.5 FEET...LOWLAND AGRICULTURAL LAND NEAR THE RIVER IS
FLOODING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.8 WED 07 PM 23.0 22.7 22.2 23.0 07 AM 04/19
$$958
WGUS84 KJAN 191420
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
920 AM CDT THU APR 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-202020-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
920 AM CDT THU APR 19 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 8:45 AM THURSDAY THE STAGE WAS 16.7 FEET AND CRESTING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15 FEET.
* FORECAST...THE RIVER IS CURRENTLY CRESTING AND WILL BEGIN TO
SLOWLY FALL TO BELOW FLOOD STAGE BY THIS WEEKEND.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.7 THU 9 AM 16.3 15.6 14.7 CRESTING
$$
MSC089-163-202020-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1200Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T2100Z.NO/
920 AM CDT THU APR 19 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT 8:00 AM THURSDAY THE STAGE WAS 22.7 FEET AND SLOWLY FALLING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO SLOWLY FALL TO BELOW FLOOD STAGE
BY TOMORROW AFTERNOON.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.7 THU 8 AM 22.2 21.7 21.1 FALLING
$$
DL787
WGUS84 KJAN 200054
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
754 PM CDT THU APR 19 2012
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
&&
MSC007-051-210654-
/O.CON.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120422T0600Z.NO/
754 PM CDT THU APR 19 2012
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER AT WEST
* UNTIL SUNDAY AFTERNOON.
* AT 6:45 PM THURSDAY THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
EARLY SUNDAY MORNING.
* IMPACT...AT 15.0 FEET...LOWLANDS AND AGRICULTURAL LAND NEAR THE
RIVER BEGIN TO FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 16.4 THU 07 PM 16.2 15.7 14.8 FALLING
$$
MSC089-163-210654-
/O.EXT.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120421T0000Z.NO/
754 PM CDT THU APR 19 2012
...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...
THE FLOOD WARNING CONTINUES FOR
THE BIG BLACK RIVER NEAR BENTONIA
* UNTIL SATURDAY MORNING.
* AT 7:00 PM THURSDAY THE STAGE WAS 22.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW EVENING.
* IMPACT...AT 22.0 FEET...AGRICULTURAL LAND ALONG THE RIVER BEGINS TO
FLOOD.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.4 THU 07 PM 22.2 21.8 21.2 FALLING
$$170
WGUS84 KJAN 201436
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
936 AM CDT FRI APR 20 2012
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
BIG BLACK RIVER AT WEST AFFECTING ATTALA AND HOLMES COUNTIES
BIG BLACK RIVER NEAR BENTONIA AFFECTING MADISON AND YAZOO COUNTIES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER COVERS ROADWAYS! THE
WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE EXTREME CAUTION IF
VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND IMMEDIATELY SHOULD
RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN AROUND, DON'T
DROWN!
THE FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED AND THAT WHICH
IS FORECAST TO OCCUR OVER THE NEXT 12 HOURS FOR ALL SITES BUT TIBBEE
CREEK...LUXAPALLILA CREEK...NOXUBEE RIVER...AND THE TOMBIGEE RIVER
WHERE 48 HOURS OF FORECAST RAINFALL ARE ROUTINELY USED.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
&&
MSC007-051-201506-
/O.CAN.KJAN.FL.W.0036.000000T0000Z-120422T2100Z/
/WSTM6.1.ER.120418T1130Z.120419T1300Z.120420T1255Z.NO/
936 AM CDT FRI APR 20 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER AT WEST.
* AT 8:45 AM FRIDAY THE STAGE WAS 14.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 7:55 AM FRIDAY.
* FLOOD STAGE IS 15.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 13.5 FEET BY TOMORROW
MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
UPPER BIG BLACK RIVER
WEST 15 14.9 FRI 09 AM 13.5 12.4 11.3 FALLING
$$
MSC089-163-201506-
/O.CAN.KJAN.FL.W.0037.000000T0000Z-120421T1500Z/
/BTAM6.1.ER.120418T0900Z.120419T0400Z.120420T1300Z.NO/
936 AM CDT FRI APR 20 2012
THE FLOOD WARNING IS CANCELLED FOR
THE BIG BLACK RIVER NEAR BENTONIA.
* AT 9:00 AM FRIDAY THE STAGE WAS 22.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE AT 8:00 AM FRIDAY.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 21.2 FEET BY TOMORROW
MORNING.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST TIME DATE
LOWER BIG BLACK RIVER
BENTONIA 22 22.0 FRI 09 AM 21.2 20.3 19.3 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Apr 17, 10:57 AM CDT, 3 hours 1 minute earlier.
Area forecast discussion, Apr 17, 10:57 AM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1057 AM CDT TUE APR 17 2012 .UPDATE...LARGE SWATH OF RAIN OVERSPREADING MOST OF THE CWA THIS MORNING. SOME FLASH FLOOD WARNINGS HAVE ALREADY BEEN ISSUED AS THREE HOUR RAINFALL TOTALS RANGE FROM 1 TO 3 INCHES ACROSS MAINLY THE WESTERN HALF OF THE CWA. ABUNDANT MOISTURE IS IN PLACE PER 12Z KJAN SOUNDING SHOWING 1.66 INCHES PRECIPITABLE WATER. CURRENT ANALYSIS SHOWS SHORTWAVE JUST TO OUR WEST AND THIS WILL CONTINUE TO TREK EASTWARD DURING THE DAY. THIS SHOULD ALLOW FOR THE RAIN SHIELD TO CONTINUE TO MOVE EAST AND SLOW CLEARING FROM THE WEST. MOST OF THIS ACTIVITY IS JUST RAIN BUT THERE ARE A SMALL NUMBER OF LIGHTNING STRIKES IN THE MORE HEAVIER CONVECTIVE BANDS. GIVEN THIS RELATIVELY SMALL NUMBER OF THUNDERSTORMS...WILL JUST LEAVE WEATHER WORDING AS RAIN FOR TODAY. WARMING HAS BEEN RATHER SLOW TO OCCUR GIVEN RAIN AND EXTENSIVE CLOUD COVER ACROSS THE AREA LIMITING INSOLATION. HAVE GONE AHEAD AND LOWERED HIGHS IN MOST PLACES TODAY. THE EXCEPTION TO THIS HAS BEEN IN THE EAST AND SOUTHEAST WHERE CLOUDS HAVE BEEN LIMITED AND EARLY WARMING SHOULD OCCUR BEFORE THE CLOUDS AND RAIN MOVE IN. ADDITIONAL ADJUSTMENTS NEEDED FOR HOURLY TRENDS IN TEMPS AND DEWPOINTS. UPDATED PRODUCTS ON THEIR WAY OUT. /28/ && .AVIATION...WIDESPREAD IFR CONDITIONS ARE ASSOCIATED WITH A LARGE RAIN/THUNDERSTORM COMPLEX MOVING ACROSS THE FORECAST AREA TODAY. WE WILL SEE RAPIDLY IMPROVING CONDITIONS FROM WEST TO EAST AS WE GO THROUGH MID TO LATE AFTERNOON WITH VFR CONDITIONS ANTICIPATED THROUGH THE EVENING INTO THE OVERNIGHT HOURS. HOWEVER...WITH THE CLEAR SKIES AND GENERALLY LIGHT WINDS...FOG WITH IFR/LIFR RESTRICTIONS COULD BE A CONCERN DURING THE MORNING HOURS. ANY FOG WILL CLEAR OFF BY AROUND 15Z WEDNESDAY MORNING AND VFR CONDITIONS CAN BE EXPECTED THROUGH WEDNESDAY AFTERNOON/EVENING. /EC/ && .PREV DISCUSSION... /ISSUED 415 AM CDT TUE APR 17 2012/ DISCUSSION...TODAY THROUGH WEDNESDAY NIGHT...THE COMBINATION OF A WEAK STALLING FRONT AND AN UPPER LEVEL DISTURBANCE MOVING OVER THE REGION HAS RESULTED IN SCATTERED SHOWERS...AND AN ISOLATED THUNDERSTORM OR TWO...LIFTING NORTHEAST ACROSS THE CWA THIS MORNING. WITH THE MAIN SHORTWAVE SWINGING EAST ACROSS THE FORECAST AREA THIS AFTERNOON INTERACTING WITH THIS FRONT...SHOWER ACTIVITY... ALONG WITH A FEW STORMS...IS EXPECTED TO CONTINUE INTO THE AFTERNOON HOURS. RAINFALL COULD BE HEAVY AT TIMES...PARTICULARLY OVER CENTRAL AND SOUTHERN PORTIONS OF THE AREA THROUGH THIS AFTERNOON. SOME LOCATIONS COULD SEE RAINFALL TOTALS BETWEEN 1-3 INCHES BEFORE ALL IS SAID AND DONE. THAT SAID...IF THE MORE INTENSE CONVECTION REMAINS SOUTH OF THE CWA OVER SOUTHERN LOUISIANA AND THE NORTH CENTRAL GULF OF MEXICO... THIS COULD WEAKEN MOISTURE TRANSPORT FURTHER OVER THE FORECAST AREA WHICH COULD THEN RESULT IN KEEPING SHOWER COVERAGE A BIT LESS AND RAINFALL TOTALS A BIT LOWER TODAY. AS THE SHORTWAVE PUSHES THROUGH THE REGION...THE FRONT WILL FINISH ITS SOUTHEAST TREK THROUGH THE ARKLAMISS LATE TONIGHT. RAIN WILL END FROM WEST TO EAST IN THE PROCESS....WITH CLOUDS ALSO BEGINNING TO CLEAR OUT FROM WEST TO EAST OVERNIGHT THROUGH WEDNESDAY MORNING. FOR WEDNESDAY...LOOK FOR CLEARING SKIES AND SLIGHTLY DRIER CONDITIONS AS HIGHS CLIMB INTO THE MIDDLE 70S. MEANWHILE FOR WEDNESDAY NIGHT... LOOK FOR CONTINUED CLEAR SKIES AND LOWS RANGING FROM THE UPPER 40S TO THE MIDDLE 50S. /19/ LONG TERM(THURSDAY THROUGH TUESDAY)...MAIN FOCUS IN THE MEDIUM RANGE WILL BE ON A DIGGING SHORTWAVE INTO THE DEEP SOUTH THAT BOTH GFS AND ECMWF MODELS NOW ARE CLOSING OFF A 500MB(560DM) LOW CENTER NEAR THE MS COAST FOR SATURDAY NIGHT AND THEN MOVING IT SLOWLY EWD. MEANWHILE...A FLAT MID LEVEL RIDGE ALOFT SHOULD HOLD A DRY WNW ZONAL FLOW IN PLACE THURSDAY THAT BACKS WITH WEAK LOW LEVEL WARM ADVECTION DEVELOPING THURSDAY NIGHT AND FRIDAY. EXPECT LOW LEVEL FRONTOGENESIS FROM THE MID SOUTH TO THE ARKLATEX FRIDAY NIGHT WITH INCREASING RAIN/TSRA CHANCES FOR OUR AREA FRIDAY AFTERNOON RIGHT THROUGH SATURDAY EVENING. THE SLOWER PROGRESSION OF THIS SYSTEM WILL RESULT IN HIGHER QPF AMOUNTS THAT WOULD NOW APPEAR TO BE AROUND 2 INCHES WITH LOCALLY HIGHER 3 TO 4 INCHES POSSIBLE IN SERN MS BY EARLY SUNDAY. A WIDER RIBBON OF 1.4 INCH PWATS AND 7-500MB LAPSE RATES OF 6.5C SUPPORT SCATTERED TSRA ALONG THE SLOWING FRONT FRIDAY NIGHT WITH SURFACE CYCLOGENESIS(1003MB) IN THE KMSY VICINITY EARLY SATURDAY. THE FRONT PLODS EWD INTO THE I-59 CORRIDOR LATER ON SATURDAY WITH AN UPPER DEFORMATION ZONE LOCKING IN THE WRAP AROUND MOISTURE BEING FORCED NWWD ON STRENGTHENING ELY LOW LEVEL FLOW THROUGH THE GULF STATES. WE COULD BE IN FOR A REAL SOAKER AS PATTERN TAKING ON MORE OF AN EL NINO LOOK LATELY. WE FINALLY BEGIN DRYING OUT EARLY SUNDAY FOLLOWED BY A NOTICEABLY COOLER AIRMASS FOR THE START OF NEXT WEEK AS OVERNIGHT LOWS LIKELY TO DIP INTO THE 40S EARLY SUNDAY AND MONDAY MORNINGS. OUR HIGHS STAY WELL BELOW NORMAL IN THE 65-72F RANGE SUNDAY BEFORE A WARMING TREND ARRIVES MONDAY AND TUESDAY. HAVE LEANED TOWARD THE ENSEMBLE MEANS FOR MAXES OVER THE WEEKEND AS LONGER DAYLIGHT HOURS TEND TO MODERATE THESE AIR MASSES EFFECTIVELY. 500MB HEIGHT RISES OF 40-60M SUNDAY AND AGAIN ON MONDAY ALLOW LOW LEVEL WAA TO PUSH DAYTIME READINGS UPWARD AND THESE SHOULD BE VERY CLOSE TO THE NORMALS FOR THIS TIME IN APRIL WITH LOWS IN THE BACK INTO THE 50S AND HIGHS 75-80F BY TUESDAY./40/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 51 77 50 / 99 26 0 0 MERIDIAN 72 51 78 49 / 93 52 2 0 VICKSBURG 68 50 76 48 / 100 13 0 0 HATTIESBURG 75 58 78 53 / 92 60 1 0 NATCHEZ 67 52 74 52 / 94 19 0 0 GREENVILLE 64 51 76 51 / 100 8 0 0 GREENWOOD 64 49 77 49 / 100 14 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 28/EEC/19/40
Hazardous weather outlook, Apr 17, 4:34 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 434 AM CDT TUE APR 17 2012 LAZ024>026-MSZ038-039-043>066-072>074-180945- CATAHOULA-TENSAS-CONCORDIA-WINSTON-NOXUBEE-MADISON MS-LEAKE- NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 434 AM CDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF BOTH NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... ADDITIONAL SHOWERS AND STORMS ARE EXPECTED TO CONTINUE TO DEVELOP OVER PORTIONS OF THE OUTLOOK AREA TODAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AS THIS ACTIVITY COULD MOVE REPEATEDLY OVER THE SAME LOCATIONS. RAINFALL TOTALS OF 1 TO 3 INCHES WILL BE POSSIBLE IN AREAS WHERE THIS OCCURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>037-040>042- 180945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO- 434 AM CDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...AND PORTIONS OF BOTH NORTHEAST LOUISIANA CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 19
In the hours before
Local storm report, Apr 17, 11:27 AM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1127 AM CDT TUE APR 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD 4 SE COXBURG 32.95N 90.17W
04/17/2012 YAZOO MS PUBLIC
WATER WAS REPORTED OVER A ROAD NEAR THE ZEIGLERVILLE
COMMUNITY...RESULTING IN A TRAFFIC ACCIDENT
1125 AM FLASH FLOOD 1 NNE MYRLEVILLE 32.73N 90.27W
04/17/2012 YAZOO MS POST OFFICE
FLOODING WAS REPORTED ON LUTHER DAVIS ROAD
&&
DLSpecial weather statement, Apr 17, 1:27 PM CDT, 31 minutes before
MSZ065-171855- COVINGTON MS- 127 PM CDT TUE APR 17 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 127 PM CDT TUE APR 17 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER COVINGTON COUNTY AT 127 PM CDT...MOVING NORTHEAST AT 15 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN COVINGTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3178 8962 3166 8953 3160 8971 3166 8974 TIME...MOT...LOC 1827Z 229DEG 12KT 3165 8969 CME
Special weather statement, Apr 17, 1:35 PM CDT, 23 minutes before
MSZ064-065-072-073-171905- MARION MS-LAMAR MS-JEFFERSON DAVIS MS-COVINGTON MS- 135 PM CDT TUE APR 17 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 135 PM CDT TUE APR 17 2012 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTH OF MELBA AT 135 PM CDT...MOVING NORTHEAST AT 10 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN EXTREME SOUTH CENTRAL COVINGTON...SOUTHEASTERN JEFFERSON DAVIS...NORTHWESTERN LAMAR AND NORTHEASTERN MARION COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3150 8958 3138 8953 3133 8969 3146 8973 TIME...MOT...LOC 1835Z 229DEG 9KT 3140 8964 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 9:54 AM CDT | Flash Flood Warning | JAN | Holmes, Yazoo | 4 hr |
| Apr 17, 10:17 AM CDT | Flash Flood Warning | JAN | Claiborne, Hinds, Madison, Warren | 4 hr |
| Apr 17, 10:32 AM CDT | Flash Flood Warning | JAN | Copiah, Lincoln | 3 hr |
| Apr 17, 12:00 PM CDT | Flash Flood Warning | JAN | Copiah, Jefferson Davis, Lawrence, Rankin, Simpson | 3 hr |
| Apr 17, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 35 min |
| Apr 17, 1:19 PM CDT | Flash Flood Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 4 hr |
| Apr 17, 1:27 PM CDT | Special Weather Statement | JAN | Covington | 28 min |
| Apr 17, 1:35 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 30 min |
| Apr 17, 2:23 PM CDT | Special Weather Statement | JAN | Covington | 32 min |
| Apr 17, 2:42 PM CDT | Special Weather Statement | JAN | Covington, Lamar | 28 min |
| Apr 17, 3:12 PM CDT | Special Weather Statement | JAN | Forrest, Jones | 28 min |
| Apr 17, 3:37 PM CDT | Special Weather Statement | JAN | Forrest, Jones | 28 min |
Nearby
River Flood Warnings in Mississippi, 2012Every river flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.